MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
A company representative on behalf of a user facility, initially reported to olympus, that they did not like the single use aspiration needle.The facility was using it as a replacement during endobronchial ultrasound procedures.It was then stated, that the needle pushes the trachea away, and the surgeon was unsure if it was an angle or sharpness problem.It was also reported, that the needle comes out of the package with a curl in it, due to the packaging.Which was risky for scope damage.Two reports were required for this event.(b)(6) is for the patient with the pericardial puncture.(b)(6) is to capture the additional product problems.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the complete lot not was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned for evaluation.However, based on the results of the investigation it¿s likely the bending of the needle tube was caused by inserting it into the endoscope, setting the angle of the endoscope tightly, and inserting and removing the needle tube.The final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿when inserting an aspiration biopsy needle into an endoscope, bending occurs at the tip of the needle tube.When puncturing, consider the bending of the tip of the needle tube and perform puncturing while confirming the tip of the sheath and the tip of the needle tube using endoscopic and ultrasound images.Puncture without considering the bend of the needle tube may lead to perforation, heavy bleeding, and mucous membrane damage.Also, do not undo the bent needle tube.It may lead to breakage of the needle tube.Do not round the insertion part smaller than 15 cm in diameter.The aspiration biopsy needle may break.When removing the product from the tray, remove the insertion part after removing and holding the handle.If you first remove the insertion tube and hold it, then remove the control section, the insertion tube may be deformed.Do not insert the aspiration biopsy needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.Return the up/down angle lever of the endoscope to its neutral position before inserting the aspiration biopsy needle into the endoscope.Insertion with the angle fixed may damage the endoscope or aspiration needle.Do not forcefully insert the aspiration biopsy needle into the endoscope.It may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or aspiration biopsy needle.Also, if the resistance is high and insertion is difficult, return the angle of the endoscope until it can be inserted without difficulty.If the resistance is high and puncturing is difficult, do not force the needle slider.The tip of the needle tube may suddenly protrude from the tip of the sheath, resulting in perforation, major bleeding, damage to mucous membranes, or damage to the endoscope or aspiration biopsy needle.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported event occurred prior to a therapeutic procedure.The procedure was completed using a similar device (vizishot 2).Additionally, the customer reported that the event did not impact the outcome of the procedure.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16831603
Report Number9614641-2023-00577
Device Sequence Number15227972
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number227022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown